Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 178, NWS Jackson, MS

April 12, 2009Covington County, Jefferson Davis County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 12, 2009, 8:12 PM CDT for Covington County, Jefferson Davis County, Mississippi. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2009, 8:12 PM CDT (01:12 UTC)
Expired
Apr 12, 2009, 9:15 PM CDT
In force
63 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Covington County, MS, Jefferson Davis County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 86 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 9:00 PM CDTTSTM WND GST 705 Se Collins, MSTWO REPORTS OF ESTIMATED WINDS OF 70 MPH BETWEEN COLLINS AND SEMINARY. SO REPORTS NUMEROUS POWER OUTAGES ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 1:53 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 448 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
448 m²/s²
0-3 km storm-relative helicity
681 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 130112
SVRJAN
MSC031-065-130215-
/O.NEW.KJAN.SV.W.0178.090413T0112Z-090413T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
812 PM CDT SUN APR 12 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF COLLINS...

* UNTIL 915 PM CDT

* AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM LONE STAR TO 19 MILES
  SOUTHWEST OF PROGRESS MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CARSON BY 820 PM CDT...
  COLLINS BY 825 PM CDT...
  MELBA BY 840 PM CDT...
  SANFORD BY 855 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A PARTICULARLY DANGEROUS STORM. WINDS OF 80 MPH OR GREATER
CAN EXTENSIVELY DAMAGE OR DESTROY MOBILE HOMES...WHICH SHOULD BE
EVACUATED IF POSSIBLE. SIGNIFICANT ROOF DAMAGE MAY OCCUR TO WELL
BUILT HOMES AND STRUCTURES...ALONG WITH EXTENSIVE TREE AND POWERLINE
DAMAGE. MOVE TO AN INTERIOR ROOM OF YOUR HOME OR BUSINESS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
SOUTHERN MISSISSIPPI.

&&

LAT...LON 3152 8995 3153 8997 3157 8997 3179 8939
      3144 8940 3144 8982 3142 8982 3143 8996
TIME...MOT...LOC 0113Z 263DEG 40KT 3165 8969 3132 9012

$$

CAW
2 follow-up statements
000 
WWUS54 KJAN 130134
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
834 PM CDT SUN APR 12 2009

MSC031-065-130215-
/O.CON.KJAN.SV.W.0178.000000T0000Z-090413T0215Z/
COVINGTON MS-JEFFERSON DAVIS MS-
834 PM CDT SUN APR 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHERN JEFFERSON DAVIS AND COVINGTON COUNTIES...

AT 834 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM COLLINS TO 16 MILES SOUTHWEST OF 
CARSON MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MELBA AND SEMINARY BY 855 PM CDT...
  SANFORD BY 910 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A PARTICULARLY DANGEROUS STORM. WINDS OF 80 MPH OR GREATER
CAN EXTENSIVELY DAMAGE OR DESTROY MOBILE HOMES...WHICH SHOULD BE
EVACUATED IF POSSIBLE. SIGNIFICANT ROOF DAMAGE MAY OCCUR TO WELL
BUILT HOMES AND STRUCTURES...ALONG WITH EXTENSIVE TREE AND POWERLINE
DAMAGE. MOVE TO AN INTERIOR ROOM OF YOUR HOME OR BUSINESS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3150 8992 3167 8970 3179 8940 3144 8940
      3144 8982 3142 8982 3143 8996
TIME...MOT...LOC 0134Z 261DEG 36KT 3168 8952 3136 8996

$$

CAW
000 
WWUS54 KJAN 130157
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
857 PM CDT SUN APR 12 2009

MSC031-065-130215-
/O.CON.KJAN.SV.W.0178.000000T0000Z-090413T0215Z/
COVINGTON MS-JEFFERSON DAVIS MS-
857 PM CDT SUN APR 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR EAST CENTRAL JEFFERSON DAVIS AND SOUTHEASTERN COVINGTON
COUNTIES...

AT 857 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF SEMINARY TO
MELBA MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SANFORD BY 910 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR
SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3145 8977 3153 8975 3166 8959 3179 8940
      3144 8940
TIME...MOT...LOC 0157Z 261DEG 36KT 3171 8925 3139 8969

$$

CAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:23 PM CDT, 49 minutes earlier.

Area forecast discussion, Apr 12, 7:23 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CDT SUN APR 12 2009

.UPDATE...HAVE CLEARED PORTIONS OF THE TOR WW 145 ALONG WITH THE LAKE
WIND ADVISORY MAINLY OVER NERN LA. MAIN AXIS OF CONVECTION ALONG AND
E OF THE NATCHEZ TRACE PARKWAY WITH ONLY ISOLATED TSRA ACROSS THE
DELTA REGION EWD TO I-55. WILL TRIM BACK MORE OF THE WW BEFORE THE
TOP OF THE HOUR ALONG WITH THE LWA. HEAVY RAIN BECOMING MAIN CONCERN
WITH HIGHLY SHEARED ENVIRONMENT TENDING TO INTERRUPT SUSTAINED
CELLULAR UPDRAFTS. MAIN SEVERE RISK BECOMING CONFINED TO S CENTRAL
AND SERN MS WHERE INSTABILITY HANGING ON FOR SEVERAL MORE HOURS.
RAINFALL AMOUNTS OF 2-3 INCHES APPEAR LIKELY FOR CENTRAL AND ERN MS
AS THE MCS MOVES STEADILY EWD THROUGH 08Z OR SO.

ALSO GETTING REPORTS OF INCREASING WINDS ON THE W SIDE OF THE PRECIP
SHIELD WHERE A WAKE LOW APPEARS TO BE DEVELOPING AND MOVING ALONG THE
BIG BLACK RIVER NEAR THE YAZOO/MADISON/HINDS COUNTY LINES. HIGH WINDS
WILL BE POSSIBLE NEWD ALONG THE PRECIP SHIELD.

&&

.AVIATION...
WIDESPREAD MVFR CONDITIONS IN RAIN/TSRA WITH EMBEDDED PERIODS OF
IFR IN HEAVIER RAIN/HAIL. ONCE THE RAIN ENDS...CEILINGS WILL LIKELY
DROP TO IFR FOR SEVERAL HOURS 08-14Z BEFORE IMPROVING WITH DRIER AIR
MIXING DOWN FROM ALOFT DURING MIDDAY MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  77  48  67 /  83  24  20   5
MERIDIAN      60  76  47  69 / 100  44  34   6
VICKSBURG     57  76  47  69 /  65  18  12   5
HATTIESBURG   62  77  54  71 /  81  42  27   8
NATCHEZ       58  77  48  70 /  55  19  12   4
GREENVILLE    55  71  47  66 /  68  31  11   4
GREENWOOD     57  75  46  65 /  84  31  11   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR MSZ028>033-
     037>039-044>046-050>052-056>058-065-066-073-074.

     LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MSZ018-019-
     025>027-034>036-040>043-047>049-054-055-062>064-072.

LA...NONE.
AR...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARZ074-075.

&&

40
Hazardous weather outlook, Apr 12, 1:17 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
117 PM CDT SUN APR 12 2009

LAZ016-023>026-MSZ042>066-072>074-131830-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
117 PM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR AREAS ALONG AND SOUTH OF I-20.

.DAY ONE...TONIGHT AND MONDAY

SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE
AFTERNOON...THROUGH THIS EVENING TILL AROUND 3 AM AS A SQUALL LINE
PUSHES ACROSS THE REGION. PENNY TO QUARTER SIZED HAIL...DAMAGING WIND
GUSTS AND TORNADOES WILL BE POSSIBLE. THE POTENTIAL DOES EXIST FOR
SOME OF THIS TO REACH SIGNIFICANT LEVELS WITH DESTRUCTIVE WIND GUSTS
GREATER THAN 75 MPH AND A FEW STRONG TORNADOES. LOOK FOR THE MAIN
ACTIVITY TO OCCUR WEST OF I-55 BETWEEN 3 AND 8 PM...THEN ALONG AND
EAST OF I-55 FROM 8 PM TO 3 AM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEED TONIGHT.

ARZ074-075-LAZ007>009-015-MSZ018-019-025-034>036-040-041-131830-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-
SHARKEY-
117 PM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND THE DELTA REGION OF WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED TO SCATTERED SEVERE STORMS WILL CONTINUE TO BE POSSIBLE THIS
AFTERNOON TILL 8 PM. PENNY TO QUARTER SIZED HAIL WILL BE THE PRIMARY
THREAT. HOWEVER...DAMAGING WINDS AND POSSIBLY EVEN A TORNADO MAY BE
POSSIBLE FOR LOCATIONS CLOSER TO I-20. MOST OF THIS ACTIVITY WILL
EXIT THE AREA BY 8 PM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THROUGH MID EVENING.

MSZ026>033-037>039-131830-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-
117 PM CDT SUN APR 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

ISOLATED TO SCATTERED SEVERE STORMS WILL BE POSSIBLE BETWEEN 8 PM AND
3 AM AS A LINE OF STORMS PUSH ACROSS THE REGION. PENNY TO QUARTER
SIZED HAIL LOOK TO BE THE PRIMARY RISK. HOWEVER...DAMAGING WIND AND
EVEN A TORNADO WILL BE POSSIBLE THE CLOSER TO I-20 YOU ARE LOCATED.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS THIS SAME AREA MONDAY
AFTERNOON AS THE COLD FRONT AND UPPER LOW MOVE OVER THE REGION. HAIL
AND DAMAGING WINDS WILL BE THE MAIN RISK BETWEEN 2 AND 8 PM.

OTHER WISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TONIGHT AND THEN POSSIBLY AGAIN MONDAY
AFTERNOON.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

In the hours before

Local storm report, Apr 12, 6:50 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
650 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     TORNADO          8 SSW CROSSETT          33.02N 92.02W
04/09/2009  F2               ASHLEY             AR   NWS STORM SURVEY

            NWS STORM SURVEY FOUND AN EF2 TORNADO WITH MAXIMUM WINDS
            OF 130 MPH. THE TRACK LENGTH WAS 15.5 MILES AND 600 YARDS
            WIDE AT ITS WIDEST POINT. UPDATED DAMAGE NUMBERS...7
            HOMES WERE DESTROYED...17 HOMES HAD MAJOR DAMAGE...AND 18
            HOMES HAD MINOR DAMAGE. THE TORNADO STARTED 8 MILES SSW
            OF CROSSETT AND ENDED 12 MILES SOUTHEAST OF CROSSETT.

&&

GRG
Local storm report, Apr 12, 7:18 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     NON-TSTM WND DMG 7 E CAMDEN              32.78N 89.72W
04/12/2009                   LEAKE              MS   BROADCAST MEDIA

            TREES DOWN ON HWY 429...LIKELY ASSOCIATED WITH WAKE LOW

&&

GRG
Local storm report, Apr 12, 7:39 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND GST     2 S BROOKHAVEN          31.55N 90.45W
04/12/2009  E80 MPH          LINCOLN            MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN AND POWER POLES BROKEN OFF
            ALONG HWY 51 SOUTH OF BROOKHAVEN

&&

GRG
Special weather statement, Apr 12, 7:52 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
752 PM CDT SUN APR 12 2009

MSZ038-044-045-130115-
LEAKE MS-NESHOBA MS-WINSTON MS-
752 PM CDT SUN APR 12 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES NORTH OF EDINBURG AT 753 PM CDT...MOVING NORTHEAST AT
35 MPH.

PEOPLE IN SOUTHWESTERN WINSTON...NORTHWESTERN NESHOBA AND
NORTHEASTERN LEAKE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

CME
Local storm report, Apr 12, 7:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
753 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     NON-TSTM WND DMG CANTON                  32.61N 90.03W
04/12/2009                   MADISON            MS   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 43 LIKELY DUE TO A WAKE LOW.

0707 PM     NON-TSTM WND DMG 1 N CAMDEN              32.80N 89.84W
04/12/2009                   MADISON            MS   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 17 LIKELY DUE TO A WAKE LOW.

0717 PM     NON-TSTM WND DMG KOSCIUSKO               33.06N 89.59W
04/12/2009                   ATTALA             MS   LAW ENFORCEMENT

            TREES DOWN ACROSS THE COUNTY. THIS IS LIKELY ASSOCIATED
            WITH A WAKE LOW.

&&

JCULIN
Local storm report, Apr 12, 8:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CDT SUN APR 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     10 N MONTICELLO         31.69N 90.11W
04/12/2009                   LAWRENCE           MS   LAW ENFORCEMENT

            SEVERAL REPORTS OF TREES DOWN ACROSS LAWRENCE COUNTY.
            SOME REPORTS STILL COMING IN.

&&

GRG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:19 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson56 min
Apr 12, 7:27 PM CDTHigh Wind WarningJANAttala, Choctaw, Clay, Leake, Montgomery, Neshoba and 3 more93 min
Apr 12, 7:28 PM CDTTornado WarningJANCopiah, Jefferson Davis, Lawrence, Simpson62 min
Apr 12, 7:42 PM CDTFlash Flood WarningJANFranklin, Lincoln3 hr
Apr 12, 7:55 PM CDTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith65 min
Apr 12, 8:17 PM CDTFlash Flood WarningJANJefferson Davis, Lawrence3 hr
Apr 12, 8:37 PM CDTTornado WarningJANJasper, Jones53 min
Apr 12, 8:45 PM CDTFlash Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion3 hr
Apr 12, 9:07 PM CDTSevere Thunderstorm WarningJANJones53 min
Apr 12, 9:18 PM CDTTornado WarningJANClarke, Jasper57 min
Apr 12, 9:25 PM CDTHigh Wind WarningJANLowndes61 min
Apr 12, 9:45 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion45 min
Apr 12, 10:06 PM CDTSevere Thunderstorm WarningJANLamar, Marion54 min
Apr 12, 10:38 PM CDTWind AdvisoryJANClarke, Clay, Jasper, Kemper, Lauderdale, Lowndes and 5 more2 hr
Apr 12, 10:47 PM CDTSevere Thunderstorm WarningJANForrest, Lamar58 min
Apr 12, 11:01 PM CDTTornado WarningJANForrest, Jones44 min
Apr 12, 11:06 PM CDTFlash Flood WarningJANForrest, Lamar, Marion114 min
Apr 12, 11:38 PM CDTSevere Thunderstorm WarningJANForrest, Lamar52 min
Apr 12, 11:42 PM CDTFlash Flood WarningJANForrest, Jones, Lamar, Marion2 hr
Apr 12, 11:58 PM CDTAreal Flood WarningJANCovington, Jefferson Davis, Jones, Lamar, Lawrence, Lincoln and 1 more6 hr
Apr 13, 12:30 AM CDTSevere Thunderstorm WarningJANForrest, Lamar60 min
Apr 13, 12:54 AM CDTFlash Flood WarningJANForrest, Lamar106 min
Apr 13, 1:05 AM CDTTornado WarningJANForrest12 min
Apr 13, 1:42 AM CDTAreal Flood WarningJANCovington, Forrest, Jones, Lamar, Marion6 hr
Apr 13, 2:38 AM CDTAreal Flood WarningJANForrest, Lamar, Marion6 hr
Apr 13, 4:55 AM CDTRiver Flood WarningJANCovington, Forrest39 hr
Apr 13, 6:18 AM CDTDense Fog AdvisoryJANAdams, Claiborne, Clarke, Copiah, Covington, Forrest and 18 more81 min
Apr 13, 10:06 AM CDTRiver Flood WarningJANLawrence11 hr
Apr 13, 3:51 PM CDTSevere Thunderstorm WarningJANLamar, Marion54 min
Apr 13, 4:59 PM CDTSevere Thunderstorm WarningJANForrest, Jones46 min
Apr 13, 5:09 PM CDTSevere Thunderstorm WarningJANLawrence33 min
Apr 13, 5:32 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Simpson43 min
Apr 13, 6:11 PM CDTSevere Thunderstorm WarningJANSimpson, Smith49 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.